Pricing annuity guarantees under a double regime-switching model

Kun Fan*, Yang Shen, Tak Kuen Siu, Rongming Wang

*Corresponding author for this work

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

This paper is concerned with the valuation of equity-linked annuities with mortality risk under a double regime-switching model, which provides a way to endogenously determine the regime-switching risk. The model parameters and the reference investment fund price level are modulated by a continuous-time, finite-time, observable Markov chain. In particular, the risk-free interest rate, the appreciation rate, the volatility and the martingale describing the jump component of the reference investment fund are related to the modulating Markov chain. Two approaches, namely, the regime-switching Esscher transform and the minimal martingale measure, are used to select pricing kernels for the fair valuation. Analytical pricing formulas for the embedded options underlying these products are derived using the inverse Fourier transform. The fast Fourier transform approach is then used to numerically evaluate the embedded options. Numerical examples are provided to illustrate our approach.

Original languageEnglish
Pages (from-to)62-78
Number of pages17
JournalInsurance: Mathematics and Economics
Volume62
DOIs
Publication statusPublished - 1 May 2015

Fingerprint Dive into the research topics of 'Pricing annuity guarantees under a double regime-switching model'. Together they form a unique fingerprint.

Cite this